Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 9, NWS Austin/San Antonio, TX

February 12, 2010Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Feb 12, 2010, 7:38 PM CST for Karnes County, Texas. It took effect at Feb 12, 2010, 11:41 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2010, 7:38 PM CST (01:38 UTC)
In effect from
Feb 12, 2010, 11:41 PM CST
Expired
Feb 13, 2010, 7:52 AM CST
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek near Falls City (FCTT2). The gauge peaked at 15.21 ft at Feb 13, 2010, 1:00 AM CST.

actionminormoderate510152002/1302/14
Action stage
6 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WGUS44 KEWX 130138
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 PM CST FRI FEB 12 2010

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  CIBOLO CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC255-131817-
/O.NEW.KEWX.FL.W.0009.100213T0541Z-100213T1817Z/
/FCTT2.1.ER.100213T0541Z.100213T0600Z.100213T0617Z.NO/
738 PM CST FRI FEB 12 2010

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CIBOLO CREEK NEAR FALLS CITY.
* FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM FRIDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE NEAR FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 17.2
  FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY 
  MORNING.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING OF CROP AND PASTURELAND DAMAGES
  IRRIGATION PUMPS AND ANY EQUIPMENT NEAR THE CHANNEL.  LIVESTOCK ARE CUT OFF IN
  LOW AREAS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON DEC 4 
  1965.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  FALLS CITY         6   17   14.0   FRI 07 PM  13.1   1.9   2.8   3.2   3.0

$$
1 follow-up statement
023 
WGUS84 KEWX 131352
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
752 AM CST SAT FEB 13 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  CIBOLO CREEK NEAR FALLS CITY AFFECTING KARNES COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC255-131422-
/O.CAN.KEWX.FL.W.0009.000000T0000Z-100213T1817Z/
/FCTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
752 AM CST SAT FEB 13 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE CIBOLO CREEK NEAR FALLS CITY.
* AT  7:15 AM SATURDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER LEVEL CRESTED AT 15.2 FEET SHORTLY AFTER MIDNIGHT SATURDAY
  AND WILL CONTINUE FALLING RAPIDLY TODAY.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  FALLS CITY         6   17   11.9   SAT 07 AM   2.6   2.3   3.2   3.0   2.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Feb 12, 5:32 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Feb 12, 5:32 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 PM CST FRI FEB 12 2010

.DISCUSSION...

SEE AVIATION SECTION.

&&

.AVIATION...
MOSTLY CLEAR SKIES WITH A FEW CLOUDS ABOVE 25 THSD FT ARE EXPECTED
TONIGHT...AS NORTH WINDS BECOME LIGHT AND VARIABLE. SOME BRIEF
MVFR FOG WITH VSBYS 3 TO 5 MILES IS PSBL FROM VCNTY OF KECU TO
KBMQ TO KAUS FROM 12Z TO 14Z. AFTER 14Z SATURDAY VFR CONDITIONS
ARE EXPECTED SATURDAY THROUGH SATURDAY EVENING WITH SCATTERED
CLOUDS ABOVE 25 THSD FT...AS SOUTH AND SOUTHEAST WINDS AROUND
10 KNOTS DEVELOP AGAIN. INCREASING CLOUDS ARE EXPECTED FROM
SATURDAY EVENING THROUGH THE EARLY MORNING HOURS ON SUNDAY.

&&

.AVIATION...

&&

.PREV DISCUSSION... /ISSUED 324 PM CST FRI FEB 12 2010/

DISCUSSION...
SKIES WILL CONTINUE TO CLEAR THIS EVENING AND OVERNIGHT. WET
GROUNDS...CLEARING SKIES AND LIGHT WINDS SHOULD BE ENOUGH FOR
PATCHY FOG DEVELOPMENT OVERNIGHT MAINLY ACROSS THE EDWARDS
PLATEAU...HILL COUNTRY AND ADJACENT AREAS. TEMPERATURES WILL DROP
INTO THE MID-30S ACROSS MUCH OF THE REGION WITH READINGS IN THE
UPPER 30S ACROSS THE RIO GRANDE PLAINS AND NEAR-FREEZING TEMPS
ACROSS THE HILL COUNTRY.

MOSTLY SUNNY SKIES ARE EXPECTED SATURDAY. COUPLED WITH LIGHT
SOUTHERLY WINDS DURING THE AFTERNOON...TEMPERATURES WILL REACH
NEAR 60 TO THE MID-60S ACROSS THE RIO GRANDE PLAINS. THE INCREASING
GULF MOISTURE WILL BE ENOUGH TO KEEP LOWS IN THE MID-40S...UPPER
30S HILL COUNTRY...SUNDAY MORNING. A WEAK COLD FRONT WILL SAG
INTO THE REGION ON SUNDAY. MOISTURE APPEARS TO BE TOO LIMITED FOR
MUCH MORE THAN A FEW SHOWERS ACROSS THE COASTAL PLAINS DURING THE
AFTERNOON AS THE FRONT EASES TOWARD THE COAST. HIGHS ON SUNDAY
WILL RANGE FROM THE MID 50S NORTH TO NEAR 70 SOUTHWEST.

UPPER LEVEL FLOW WILL BECOME NORTHWESTERLY FOR THE BEGINNING OF
NEXT WEEK. THIS WILL KEEP CONDITIONS DRY AND MILD WITH CHILLY
NIGHTS. RETURN FLOW OFF THE GULF DURING THE MIDDLE OF THE WEEK
WILL LEAD TO A GRADUAL WARMING TREND THROUGH THE END OF THE WEEK
WITH SLIGHT CHANCES FOR RAIN RETURNING ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              34  59  44  56  35 /   0   0   0  -   -
AUSTIN BERGSTROM INTL AIRPORT  29  57  41  58  33 /   0   0   0  -   -
NEW BRAUNFELS MUNI AIRPORT     33  60  44  60  31 /   0   0   0  -   -
BURNET MUNI AIRPORT            32  58  42  53  31 /   0   0   0  -   -
DEL RIO INTL AIRPORT           38  66  45  64  37 /   0   0   0  -   -
GEORGETOWN MUNI AIRPORT        33  57  43  55  32 /   0   0   0  -   -
HONDO MUNI AIRPORT             32  63  41  63  32 /   0   0   0  -   -
SAN MARCOS MUNI AIRPORT        32  59  43  59  32 /   0   0   0  -   -
LA GRANGE - FAYETTE REGIONAL   33  58  44  63  32 /   0   0  -   10  -
SAN ANTONIO INTL AIRPORT       35  61  44  63  35 /   0   0   0  -   -
STINSON MUNI AIRPORT           35  62  44  62  34 /   0   0   0  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/08
Hazardous weather outlook, Feb 12, 4:35 AM CST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 AM CST FRI FEB 12 2010

TXZ171>173-183>194-202>209-217>225-228-131045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
435 AM CST FRI FEB 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 8:13 AM CSTFreezing Fog AdvisoryEWXBlanco, Burnet, Lee, Llano, Travis, Williamson107 min
Feb 13, 8:59 AM CSTRiver Flood WarningEWXDeWitt24 hr

Nearby

River Flood Warnings in Texas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.